Alert archive / Kentucky / Freeze Warnings in 2016
Freeze Warning 5, NWS Louisville, KY
NWS Louisville, KY issued this freeze warning at Apr 9, 2016, 2:57 AM CDT for 39 counties in Kentucky; 8 counties in Indiana. It took effect at Apr 9, 2016, 11:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2016, 2:57 AM CDT (07:57 UTC)
- In effect from
- Apr 9, 2016, 11:00 PM CDT
- Expired
- Apr 10, 2016, 7:08 AM CDT
- In force
- 8 hr
- Issued by
- NWS Louisville, KY
All 47 counties
Clark County, IN, Crawford County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Bullitt County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Green County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Washington County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 61 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.0 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 514 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
975 WWUS73 KLMK 090757 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 357 AM EDT SAT APR 9 2016 ...SUB-FREEZING TEMPERATURES EXPECTED AGAIN TONIGHT... ...HARD FREEZE LIKELY IN PORTIONS OF THE BLUEGRASS REGION... .TEMPERATURES WILL AGAIN DROP BELOW FREEZING TONIGHT IN PORTIONS OF SOUTHERN INDIANA AND CENTRAL KENTUCKY. A HARD FREEZE IS LIKELY IN PARTS OF THE BLUEGRASS REGION...WHERE TEMPERATURES WILL DROP BELOW FREEZING AROUND MIDNIGHT AND REMAIN THERE FOR SEVERAL HOURS. INZ076>079-084-090>092-KYZ025-028>043-045>049-053>057-063>067- 074>078-081-082-091600- /O.UPG.KLMK.FZ.A.0006.160410T0600Z-160410T1400Z/ /O.NEW.KLMK.FZ.W.0005.160410T0400Z-160410T1300Z/ /O.CON.KLMK.FZ.W.0004.000000T0000Z-160409T1400Z/ ORANGE-WASHINGTON-SCOTT-JEFFERSON-CRAWFORD-HARRISON-FLOYD-CLARK- MEADE-HARDIN-BULLITT-OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER- ANDERSON-WOODFORD-FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER- JESSAMINE-LARUE-MARION-BOYLE-GARRARD-MADISON-HART-GREEN-TAYLOR- CASEY-LINCOLN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL-CUMBERLAND- CLINTON- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... ENGLISH...CORYDON...NEW ALBANY...JEFFERSONVILLE...BRANDENBURG... ELIZABETHTOWN...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...MILTON...NEW CASTLE...SHELBYVILLE...FRANKFORT... GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG... VERSAILLES...LEXINGTON...PARIS...CARLISLE...BARDSTOWN... SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER... HODGENVILLE...LEBANON...DANVILLE...LANCASTER...RICHMOND... HORSE CAVE...GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD... GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN... BURKESVILLE...ALBANY 357 AM EDT SAT APR 9 2016 /257 AM CDT SAT APR 9 2016/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT /9 AM CDT/ THIS MORNING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 9 AM EDT /8 AM CDT/ SUNDAY... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 9 AM EDT /8 AM CDT/ SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE...LOWS 28 TO 32 DEGREES THIS MORNING...WITH A HARD FREEZE STILL POSSIBLE ACROSS THE BLUEGRASS. LOWS TONIGHT 28 TO 32 DEGREES...WITH COLDEST TEMPERATURES AND LIKELY HARD FREEZE EAST OF A FRANKFORT TO DANVILLE LINE. * IMPACTS...SENSITIVE VEGETATION WILL BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ INZ083-089-KYZ023-024-026-027-061-062-070>073-091400- /O.CON.KLMK.FZ.W.0004.000000T0000Z-160409T1400Z/ DUBOIS-PERRY-HANCOCK-BRECKINRIDGE-OHIO-GRAYSON-BUTLER-EDMONSON- LOGAN-WARREN-SIMPSON-ALLEN- INCLUDING THE CITIES OF...JASPER...TELL CITY...LEWISPORT... HAWESVILLE...HARDINSBURG...HARTFORD...LEITCHFIELD...MORGANTOWN... BROWNSVILLE...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... PROVIDENCE...SCOTTSVILLE 257 AM CDT SAT APR 9 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...LOWS AROUND 32 DEGREES. * IMPACTS...SENSITIVE VEGETATION WILL BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ RAS
4 follow-up statements
730 WWUS73 KLMK 091358 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 958 AM EDT SAT APR 9 2016 ...SUB-FREEZING TEMPERATURES EXPECTED AGAIN TONIGHT... ...HARD FREEZE LIKELY IN PORTIONS OF THE BLUEGRASS REGION... .TEMPERATURES WILL AGAIN DROP BELOW FREEZING TONIGHT IN PORTIONS OF SOUTHERN INDIANA AND CENTRAL KENTUCKY. A HARD FREEZE IS LIKELY IN PARTS OF THE BLUEGRASS REGION...WHERE TEMPERATURES WILL DROP BELOW FREEZING AROUND MIDNIGHT AND REMAIN THERE FOR SEVERAL HOURS. INZ076>079-084-090>092-KYZ025-028>043-045>049-053>057-063>067- 074>078-081-082-092100- /O.EXP.KLMK.FZ.W.0004.000000T0000Z-160409T1400Z/ /O.CON.KLMK.FZ.W.0005.160410T0400Z-160410T1300Z/ ORANGE-WASHINGTON-SCOTT-JEFFERSON-CRAWFORD-HARRISON-FLOYD-CLARK- MEADE-HARDIN-BULLITT-OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER- ANDERSON-WOODFORD-FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER- JESSAMINE-LARUE-MARION-BOYLE-GARRARD-MADISON-HART-GREEN-TAYLOR- CASEY-LINCOLN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL-CUMBERLAND- CLINTON- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... ENGLISH...CORYDON...NEW ALBANY...JEFFERSONVILLE...BRANDENBURG... ELIZABETHTOWN...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...MILTON...NEW CASTLE...SHELBYVILLE...FRANKFORT... GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG... VERSAILLES...LEXINGTON...PARIS...CARLISLE...BARDSTOWN... SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER... HODGENVILLE...LEBANON...DANVILLE...LANCASTER...RICHMOND... HORSE CAVE...GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD... GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN... BURKESVILLE...ALBANY 958 AM EDT SAT APR 9 2016 /858 AM CDT SAT APR 9 2016/ ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 9 AM EDT /8 AM CDT/ SUNDAY... ...FREEZE WARNING WILL EXPIRE AT 10 AM EDT /9 AM CDT/ THIS MORNING... * TEMPERATURE...LOWS TONIGHT 28 TO 32 DEGREES...WITH COLDEST TEMPERATURES AND LIKELY HARD FREEZE EAST OF A FRANKFORT TO DANVILLE LINE. * IMPACTS...SENSITIVE VEGETATION WILL BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ INZ083-089-KYZ023-024-026-027-061-062-070>073-091500- /O.EXP.KLMK.FZ.W.0004.000000T0000Z-160409T1400Z/ DUBOIS-PERRY-HANCOCK-BRECKINRIDGE-OHIO-GRAYSON-BUTLER-EDMONSON- LOGAN-WARREN-SIMPSON-ALLEN- INCLUDING THE CITIES OF...JASPER...TELL CITY...LEWISPORT... HAWESVILLE...HARDINSBURG...HARTFORD...LEITCHFIELD...MORGANTOWN... BROWNSVILLE...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... PROVIDENCE...SCOTTSVILLE 858 AM CDT SAT APR 9 2016 ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... TEMPERATURES HAVE RISEN ABOVE FREEZING THIS MORNING...THUS THE THREAT TO VEGETATION HAS ENDED. $$ KJD
584 WWUS73 KLMK 091858 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 258 PM EDT SAT APR 9 2016 ...SUB-FREEZING TEMPERATURES EXPECTED AGAIN TONIGHT WITH A HARD FREEZE LIKELY ACROSS THE NORTHERN BLUEGRASS REGION OF KENTUCKY... .TEMPERATURES WILL AGAIN DROP BELOW FREEZING TONIGHT IN PORTIONS OF SOUTHERN INDIANA AND CENTRAL KENTUCKY. A HARD FREEZE IS LIKELY IN PARTS OF THE BLUEGRASS REGION...WHERE TEMPERATURES WILL DROP BELOW FREEZING AROUND MIDNIGHT AND REMAIN THERE FOR SEVERAL HOURS. INZ076>079-084-090>092-KYZ025-028>043-045>049-053>057-063>067- 074>078-081-082-100800- /O.CON.KLMK.FZ.W.0005.160410T0400Z-160410T1300Z/ ORANGE-WASHINGTON-SCOTT-JEFFERSON-CRAWFORD-HARRISON-FLOYD-CLARK- MEADE-HARDIN-BULLITT-OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER- ANDERSON-WOODFORD-FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER- JESSAMINE-LARUE-MARION-BOYLE-GARRARD-MADISON-HART-GREEN-TAYLOR- CASEY-LINCOLN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL-CUMBERLAND- CLINTON- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... ENGLISH...CORYDON...NEW ALBANY...JEFFERSONVILLE...BRANDENBURG... ELIZABETHTOWN...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...MILTON...NEW CASTLE...SHELBYVILLE...FRANKFORT... GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG... VERSAILLES...LEXINGTON...PARIS...CARLISLE...BARDSTOWN... SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER... HODGENVILLE...LEBANON...DANVILLE...LANCASTER...RICHMOND... HORSE CAVE...GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD... GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN... BURKESVILLE...ALBANY 258 PM EDT SAT APR 9 2016 /158 PM CDT SAT APR 9 2016/ ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 9 AM EDT /8 AM CDT/ SUNDAY... * TEMPERATURE...LOWS TONIGHT 24 TO 32 DEGREES...WITH COLDEST TEMPERATURES AND LIKELY HARD FREEZE EAST OF A FRANKFORT TO DANVILLE LINE. * IMPACTS...SENSITIVE VEGETATION WILL BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KJD
242 WWUS73 KLMK 100735 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 335 AM EDT SUN APR 10 2016 ...TEMPERATURES BELOW FREEZING EAST OF I-65 THIS MORNING... .TEMPERATURES HAVE BEEN RUNNING AT AND BELOW FREEZING EAST OF I-65 FOR SEVERAL HOURS THIS MORNING. FURTHER WEST...TEMPERATURES BRIEFLY DROPPED BELOW FREEZING HOWEVER ARE RISING INTO THE MID 30S DUE TO INCREASED CLOUD COVER. INZ076>078-084-090>092-KYZ025-028>031-053-063-064-074>076-100845- /O.CAN.KLMK.FZ.W.0005.000000T0000Z-160410T1300Z/ ORANGE-WASHINGTON-SCOTT-CRAWFORD-HARRISON-FLOYD-CLARK-MEADE- HARDIN-BULLITT-JEFFERSON-OLDHAM-LARUE-HART-GREEN-BARREN-MONROE- METCALFE- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...ENGLISH... CORYDON...NEW ALBANY...JEFFERSONVILLE...BRANDENBURG... ELIZABETHTOWN...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... HODGENVILLE...HORSE CAVE...GREENSBURG...GLASGOW...TOMPKINSVILLE... EDMONTON 335 AM EDT SUN APR 10 2016 /235 AM CDT SUN APR 10 2016/ ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS CANCELLED THE FREEZE WARNING. AFTER A BRIEF DROP BELOW FREEZING THIS MORNING...TEMPERATURES ARE NOW RISING DUE TO INCOMING CLOUD COVER. THE FREEZE WARNING IS CANCELLED AS CURRENT READING ARE NOW IN THE MID 30S. $$ INZ079-KYZ032>043-045>049-054>057-065>067-077-078-081-082-101300- /O.CON.KLMK.FZ.W.0005.000000T0000Z-160410T1300Z/ JEFFERSON-TRIMBLE-HENRY-SHELBY-FRANKLIN-SCOTT-HARRISON-SPENCER- ANDERSON-WOODFORD-FAYETTE-BOURBON-NICHOLAS-NELSON-WASHINGTON- MERCER-JESSAMINE-CLARK-MARION-BOYLE-GARRARD-MADISON-TAYLOR-CASEY- LINCOLN-ADAIR-RUSSELL-CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...MADISON...BEDFORD...MILTON... NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA... TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS... CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...LEBANON...DANVILLE...LANCASTER... RICHMOND...CAMPBELLSVILLE...LIBERTY...STANFORD...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 335 AM EDT SUN APR 10 2016 /235 AM CDT SUN APR 10 2016/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/ THIS MORNING... * TEMPERATURE...TEMPERATURES HAVE BEEN RUNNING IN THE UPPER 20S AND LOW 30S FOR SEVERAL HOURS AND WILL CONTINUE TO DO SO THROUGH SUNRISE. * IMPACTS...SENSITIVE VEGETATION WILL BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ BJS
790 WWUS73 KLMK 101208 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 808 AM EDT SUN APR 10 2016 ...FREEZE WARNING IS CANCELLED... INZ079-KYZ032>043-045>049-054>057-065>067-077-078-081-082-101315- /O.CAN.KLMK.FZ.W.0005.000000T0000Z-160410T1300Z/ JEFFERSON-TRIMBLE-HENRY-SHELBY-FRANKLIN-SCOTT-HARRISON-SPENCER- ANDERSON-WOODFORD-FAYETTE-BOURBON-NICHOLAS-NELSON-WASHINGTON- MERCER-JESSAMINE-CLARK-MARION-BOYLE-GARRARD-MADISON-TAYLOR-CASEY- LINCOLN-ADAIR-RUSSELL-CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...MADISON...BEDFORD...MILTON... NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA... TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS... CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...LEBANON...DANVILLE...LANCASTER... RICHMOND...CAMPBELLSVILLE...LIBERTY...STANFORD...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 808 AM EDT SUN APR 10 2016 /708 AM CDT SUN APR 10 2016/ ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS CANCELLED THE FREEZE WARNING. TEMPERATURES HAVE RISEN ABOVE FREEZING SO THE FREEZE WARNING IS CANCELLED. $$ AMS
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this freeze warning went out at Apr 9, 2:35 AM CDT, 22 minutes earlier.
Area forecast discussion, Apr 9, 2:35 AM CDT, 22 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
335 AM EDT SAT APR 9 2016
.SHORT TERM (Now through Sunday)...
Issued at 330 AM EDT Sat Apr 9 2016
...Another Freeze Possible Tonight...
NW winds continue to gradually diminish as the cold advection is now
well entrenched behind a surface low over northeast Ohio. Freeze
Warning is ongoing for the entire CWA and will be allowed to ride
through expiration. Some locations in south central Kentucky remain
in the lower 40s, but still have several hours in which to drop to
freezing, so no changes will be made.
Main forecast challenge is how much of a window there will be for
radiational cooling as a transient surface high slips overhead today
and into eastern Kentucky tonight. After struggling into the
mid/upper 40s this afternoon, temps will quickly fall during the
evening under clear skies and light winds. Many locations in the
Bluegrass region, especially the more sheltered valleys, will drop
below freezing around midnight, and could remain there for several
hours with a hard freeze possible. Across the west, the cooling will
be more limited as warm advection clouds start to move in shortly
after midnight and low-level return flow starts to pick up out of
the SSE. Temps will flatline around 06Z and be on the way up by
sunrise on Sunday, especially west of I-65. Bottom line is that the
area covered by the current Freeze Watch looks good to upgrade to
Freeze Warning, but given the non-diurnal temp curve, will adjust
the valid time to 04-13Z.
With the head start on Sunday morning, temps should recover nicely
on Sunday in spite of increasing cloud cover. Highs will reach the
lower/mid 60s under strong warm advection, but that will come at a
price, namely south winds gusting to 30-35 mph in the afternoon and
into the evening.
.LONG TERM (Sunday night through Friday)...
Issued at 305 AM EDT Sat Apr 9 2016
Sunday Night - Tuesday...
Low pressure crossing southern Canada and the Great Lakes will push
a cold front into the Ohio Valley Sunday night and Monday. Expect a
somewhat prolonged period of rainfall as the front hangs up parallel
to the flow aloft, and has to wait for a southern stream impulse to
finally kick it through late Monday night and Tuesday. Biggest story
with this system will be gusty winds and soaking rain Sunday night
with a 65 kt jet at 850mb. This time around we are warm enough aloft
that surface wind gusts should be limited to around 35 mph.
Widespread rainfall amounts will exceed 1 inch by the end of Monday,
with the best chance of localized totals pushing 2 inches across
southern Indiana. Not enough instability to support a severe threat,
but embedded thunder is quite possible.
Tuesday Night - Friday...
Surface and upper ridging will take over for the rest of the work
week, resulting in the return of milder and more tranquil weather.
Some model divergence by Friday, where the latest ECMWF tries to
lift a southern stream disturbance out of the Deep South. Not going
to jump on this solution just yet as it's a departure from previous
runs and not backed up by GFS. Will keep a dry forecast with a
continuation of the warming trend, pushing temps from just below
climo on Wednesday to solidly above on Friday.
&&
.AVIATION (06Z TAF Update)...
Updated at 107 AM EDT Sat Apr 9 2016
A strong upper low pressure will slide from the southern Great Lakes
to the mid Atlantic Coast through this forecast cycle. The trailing
cold front is sliding through the TAF sites at this hour, and high
pressure will build into the region for the remainder of Saturday.
VFR conditions will prevail, although will have to deal with Few-Sct
clouds around 4 K feet at times. Bigger concern will be strong NW
winds between 10 and 15 mph, gusting between 20-25 mph at times now
through mid to late afternoon. Winds will then go light and variable
later this evening into the overnight as the surface high center
settles in.
&&
.LMK Watches/Warnings/Advisories...
KY...Freeze Warning until 10 AM EDT /9 AM CDT/ this morning for
KYZ023>043-045>049-053>057-061>067-070>078-081-082.
Freeze Warning from midnight EDT /11 PM CDT/ tonight to 9 AM EDT
/8 AM CDT/ Sunday for KYZ025-028>043-045>049-053>057-
063>067-074>078-081-082.
IN...Freeze Warning until 10 AM EDT /9 AM CDT/ this morning for
INZ076>079-083-084-089>092.
Freeze Warning from midnight tonight to 9 AM EDT Sunday for
INZ076>079-084-090>092.
&&
Short Term........RAS
Long Term.........RAS
Aviation..........BJSHazardous weather outlook, Apr 8, 10:00 PM CDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1100 PM EDT FRI APR 8 2016 INZ083-089-KYZ023-024-026-027-061-062-070>073-091945- DUBOIS-PERRY-HANCOCK-BRECKINRIDGE-OHIO-GRAYSON-BUTLER-EDMONSON-LOGAN- WARREN-SIMPSON-ALLEN- INCLUDING THE CITIES OF...JASPER...TELL CITY...LEWISPORT... HAWESVILLE...HARDINSBURG...HARTFORD...LEITCHFIELD...MORGANTOWN... BROWNSVILLE...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...PROVIDENCE... SCOTTSVILLE 1000 PM CDT FRI APR 8 2016 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...OVERNIGHT. WEST TO NORTHWEST WINDS WILL GUST UP TO 30 MPH ESPECIALLY OVER SOUTH- CENTRAL INDIANA. TEMPERATURES WILL DROP BELOW FREEZING OVERNIGHT. A FREEZE IS LIKELY WITH LOWS IN THE UPPER 20S TO AROUND 30. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. TEMPERATURES ON SATURDAY NIGHT WILL AGAIN DROP BELOW FREEZING MAINLY EAST OF I-65. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ076>079-084-090>092-KYZ025-028>043-045>049-053>057-063>067- 074>078-081-082-091945- ORANGE-WASHINGTON-SCOTT-JEFFERSON-CRAWFORD-HARRISON-FLOYD-CLARK- MEADE-HARDIN-BULLITT-OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER- ANDERSON-WOODFORD-FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE- LARUE-MARION-BOYLE-GARRARD-MADISON-HART-GREEN-TAYLOR-CASEY-LINCOLN- BARREN-MONROE-METCALFE-ADAIR-RUSSELL-CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... ENGLISH...CORYDON...NEW ALBANY...JEFFERSONVILLE...BRANDENBURG... ELIZABETHTOWN...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD... MILTON...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...HORSE CAVE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 1100 PM EDT FRI APR 8 2016 /1000 PM CDT FRI APR 8 2016/ ...FREEZE WARNING IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 10 AM EDT /9 AM CDT/ SATURDAY... ...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...OVERNIGHT. WEST TO NORTHWEST WINDS WILL INCREASE OVERNIGHT WITH GUSTS AROUND 30 MPH AT TIMES. TEMPERATURES WILL DROP BELOW FREEZING OVERNIGHT AND A HARD FREEZE IS LIKELY...WITH THE COLDEST TEMPERATURES EXPECTED ACROSS SOUTHERN INDIANA AND THE NORTHERN BLUEGRASS REGION OF KENTUCKY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. TEMPERATURES ON SATURDAY NIGHT WILL AGAIN DROP BELOW FREEZING MAINLY EAST OF I-65. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KD/AMS/TWF
In the hours before
Special weather statement, Apr 8, 10:25 PM CDT, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1125 PM EDT FRI APR 8 2016 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-090900- ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON- FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN- BULLITT-OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON- WOODFORD-FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE- MARION-BOYLE-GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR- CASEY-LINCOLN-LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE- ADAIR-RUSSELL-CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG... BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN... SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON... NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA... TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS... CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...HORSE CAVE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW... TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE... ALBANY 1125 PM EDT FRI APR 8 2016 /1025 PM CDT FRI APR 8 2016/ ...GUSTY WEST-NORTHWEST WINDS OVERNIGHT... WEST-NORTHWEST WINDS WILL INCREASE OVERNIGHT AFTER A COLD FRONT MOVES THROUGH. SUSTAINED WINDS OF 15 TO 20 MPH...WITH AROUND 30 MPH TO POSSIBLY 35 MPH AT TIMES...ESPECIALLY OVER PARTS OF SOUTH-CENTRAL INDIANA AND NORTH-CENTRAL AND EAST-CENTRAL KENTUCKY. USE CAUTION IF DRIVING...ESPECIALLY ON NORTH-SOUTH ORIENTED ROADWAYS. TWF
Nearby
Freeze Warnings in Kentucky, 2016Freeze Warnings in Indiana, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.